?

Log in

Previous Entry | Next Entry

Skyla/jaydesss and facial hair

Hey ladies!
I tried and searched and searched the web for wees, but there is just not enough information about Skyle and facial hair. So I guess that is not very common? Long story short - I was on Mercilon for 4 years then switched to Marvelon because of spotting. The year after that I switched to Skyla, because of digestion problems and weird pain. After about a month I noticed that my cheeks are covered with dark hair and it is spreading and growing longer. I'm in panick well..pretty much everyday. I try to avoid mirrors to not to remind myself about this problem I have. I'm now 3,5 months on Skyla and thinking to take it out, because I'm scared about my face. I know that Skyla needs about 6 months to settle in, but who knows if it will stop after 6 months or will only get worse and worse. I know that Marvelon was a combined pill and helped with estrogen and Skyla is progestone only. But is the body just adjusting because it had all this extra estrogen from the pill? Or is Skyla just messing up with my poor face? Anyone has any experience with this? I know facial hair problem is known to Mirena users, but since Skyla has even less hormones in it, I couldn't find anyone complaining about that.
Thank you loads in advance!

Comments

( 4 comments — Leave a comment )
xtinaluvspink
Jan. 12th, 2017 01:50 pm (UTC)
No hair here
I have had Skyla for just a month but have not experienced any additional facial hair. Following this thread to hear others' replies.
archangelbeth
Jan. 12th, 2017 09:20 pm (UTC)
Research time for me! Bear with me -- bit of an infodump here as I make my notes...

Mercilon, according to drugs.com:
Desogestrel (150 micrograms)
Ethinyl estradiol (20 micrograms)

Marvelon, ditto:
Desogestrel (150 micrograms)
Ethinyl estradiol (30 micrograms)

Skyla (from its website links):
Release rate of levonorgestrel (LNG) is 14 mcg/day after 24 days and declines to 5 mcg/day after 3 years; Skyla must be removed or replaced after 3 years.

Right! So, as you said, you're moving from a combined to a progesterone-only method. If you happen to have PCOS (not always manifesting with cysts on the ovaries), then you may produce an excess (proportionally) of testosterone, which contributes to facial hair growth -- the combined HBC may have been masking those effects. You'd probably need an endocrinologist to test and see if this is the case. (And as there are some diabetes risks, I believe, with PCOS, it might be worthwhile to get that test done sooner rather than later. Especially if you currently have insurance and there might be issues later. *sigh*) If that's the issue, Metfornin might be an option, or going back on a combined pill (with or without the IUD being removed!), or possibly eating lots of phytoestrogens. It'd be something to discuss with a doctor or an experienced nutrition-type person.

It's also possible that it's coincidence. I started getting facial hair growth when I went on synthetic thyroid replacement pills -- which are not an option to stop taking -- and it might have been that, or it might've just been my age, or it might've been something entirely different... *grump* In my case, I went for laser hair removal, which took a few months to work properly, worked pretty well for a few years, and now I've got a beard again. Which I shave with my spouse's old electric razor. *sigh*

If you have paler skin and dark hair that you want to be rid of, laser hair removal is definitely a possibility, though of course you need to research the location because you don't want scarring (!!) from a bad operator. It's also potentially expensive and insurance won't cover it, I bet. (See also why I went to shaving instead of back to get the stuff lazed off again. *sighs again*)

Good luck!
psypopsicle
Jan. 13th, 2017 02:25 pm (UTC)
Thank you LOADS for your reply!
Yeah. The thing is that "hairy lady" runs in my family, both my mom and older sister are suffering, but not as much as I "broke out" in just 3 months!! So I'm not sure if what is happening now is just genes that have been masked by combined pill or if levonorgestrel is contributing to it. Ahhhh.... My sister has just started the laser on her face. And it I not even temporary? heavy *sigh*
My male hormon levels were checked - they are fine. And nothing weird in the ultrasound.
And how is shaving going? Do you get those...how are they even called...black manly dots of hairs allover? My biggest problem is the cheeks. Its crazey.
archangelbeth
Jan. 17th, 2017 12:29 am (UTC)
I get a little stubble -- I have very dark hair, and pale skin -- but I don't think it's too noticeable if I shave in the morning, until oh, evening or so. (Dadgum "5-o'clock shadow"!) One of those "three-circles of razors" face razors makes it pretty fast.

You might have a better experience with laser hair removal than I did! The process is, basically, to flash light onto the dark hairs so that they heat up intensely. The intense heat is intended to try to kill the hair follicle. For all I know, it worked on those hair follicles and I just had a lot of them that were dormant at the time, so now I have new ones growing. (And if I'd left it alone, instead of this Shaggy-from-Scooby-Doo highwayman stubble, I'd be able to grow something impressive. ...except for the part where it irritates my skin if it gets too long. *sigh*) Or I might have hair follicles that are heat-resistant.

(I would pluck, but on my chin, I sometimes get ingrowns and then I get scarring, and just no. Shaving works fine. I also shave with a regular razor and soap in the shower, from time to time.)

If it runs in the family... My demi-educated guess would be that the estrogen in the pill was suppressing it and now your follicles are going, "WHEEEE!"

Good luck...
( 4 comments — Leave a comment )

Latest Month

June 2017
S M T W T F S
    123
45678910
11121314151617
18192021222324
252627282930 

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com